MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead (with one ra and two rv electrodes) due to non-function.A spectranetics lld lead locking device (lld) was inserted into the ra electrode, and cook medical bulldog lead extenders on the rv electrodes to provide traction from the groin.Beginning with a spectranetics 14f glidelight laser sheath and cook medical 11f evolution shortie, progress was made towards the innominate.Switching to a spectranetics 16f glidelight laser sheath, the lead tip was freed from the heart.Advancement was successful to the ra electrode, when the lld and lead insulation came off.Using the 16f glidelight, no further progress could be made; therefore, switched to a cook medical 13f evolution, and the lead was removed.After extraction, the patient¿s blood pressure dropped, and cardiac tamponade was detected, and suspected an ra perforation.Rescue efforts began, including pericardiocentesis, which stabilized the patient, and the patient survived the procedure.This report captures the 16f glidelight device in the area when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A4) patient weight - not available from facility.B7) other relevant medical history - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) cardiac perforation is a known risk of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22048457
Report Number3007284006-2025-00101
Device Sequence Number9095895
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)250822(10)FGC23H01A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number500-303
Device Catalogue Number500-303
Device Lot NumberFGC23H01A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK LINOX SMART PROMRI S DX 65/15; COOK MEDICAL 11F EVOLUTION SHORTIE; COOK MEDICAL 13F EVOLUTION; COOK MEDICAL BULLDOG LEAD EXTENDER; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age35 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian